Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

127 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Getting yellow mucus while coughing with running fever. Suggestion?

Answered by
Dr.
Dr. Naveen Kumar

ENT Specialist

Practicing since :2001

Answered : 2387 Questions

default
Posted on Thu, 17 Jan 2013 in Ear, Nose and Throat Problems
Question: yes i am coughing up yellow XXXXXXX mucous also when I blow my nose it is yellow and green?
I am also running a fever of 100.5

are you able to prescribe any drugs from this site?
doctor
Answered by Dr. Naveen Kumar 44 minutes later
Hi

Thanks for the query

According to the description, you seem to be suffering from acute sinusitis. Sinuses are the empty cavities in the skull to protect the brain. The acute infection and the inflammation of the sinuses are termed as acute sinusitis.

Following an attack of common cold, there will be nasal congestion, because of which there is blockage of the sinus opening leading to stagnation of the secretions inside the sinuses and increased viscosity of the sinus secretions. Stagnation of these secretions gives rise to headache and nasal infection. Once the infection sets in, the secretions which drain into the throat from behind the nose will induce cough and throat pain.

I would suggest you the following for the treatment of sinusitis:

1. Drink plenty of warm water to keep the nose and the throat hydrated.
2. Use saline nasal spray followed by steam inhalation 2-3 times a day, which helps in reducing the nasal congestion, clearing of the mucus and reducing the cough.
3. Avoid coffee and chilled beverages.
4. A course of good antibiotic (such as a combination of amoxycillin and clavulanic acid or cefuroxime).
5. A mucolytic (such as ambroxol or bromhexine) to reduce the viscosity of the mucus and control cough.
6. An anti-inflammatory medicine such as ibuprofen or diclofenac for headache, throat pain and body ache.
7. Paracetamol to be taken 3-4 times a day when there is fever.
8. Please do no take zyrtec in this situation, it will worsen your problems.

If your condition does not improve with the above measures, please consult your doctor for a thorough evaluation and management.

Hope I have answered your query; I will be available for the follow-up queries.

Regards
Dr. Naveen Kumar N.
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication ,  
Medical Topics

Recent questions on  Body ache

doctor1 MD

For the past two days, I have been experiencing extreme pain in my lower esophageal sphincter when I eat, drink, burp, etc. It isn t heartburn but its a very sharp deep pain. I also happen to have a fever right now, body aches, and a headache (flu symptons). I am not sure if the problem I am having is somehow related to my flu or if it is something more serious. Any information would be appreciated.

doctor1 MD

Hello, I've been experiencing the following symptoms lately: dizziness, nausea, constipation, mild headaches, abdominal cramping, sleep problems even though tired, body aches, intensified sense of smell. I've thought I could be pregnant, however I've had two normal periods since intercourse, but heard that birth control (which im on) can force periods. What could be the cause of my symptoms? This has been going on for quite a while, and seems to get worse, I feel very sick all the time.

doctor1 MD

i went to the dr. yesterday for sore throat, body aches. was told it was not strep but viral infection. she did notice a pus pocket on the right side of my throat, I was prescribed antibiotics (Z-pack) for 5 days. My dr told me to gargle with salt / warm water. My question is should I try to remove the pus pocket myself with a q-tip, as that is what I have been reading online that several people remove the pus pocket with q-tip.

doctor1 MD

My husband was prescribed the medication "Nitrofur-Macr 100mg" (twice a day) for a bladder infection. It was for 10 days. He has taken 8 days-worth, but now is sick with body aches (possible cold, maybe fever). He is wondering if he can stop the meds now altogether, or if he can stop for a day or so THEN take the rest, or if he should force them now - even though he knows it is going to make him feel even sicker?

doctor1 MD

hi.Dr. good afternoon,i like to intimate you that i am feeling like fever with weakness and little body ache but there is no temperature in body,i took lot of paracetamol for last three days but no improvement,please advise some medicine and help...

doctor1 MD

Hi , My brother in law today diagnosed with below ( in his Xray ) Left costo-phrenic angle hazy Rest of the lung field is clear Bany cage appear unremarkable dorsal spine is normal Impression : LEFT SIDED PLEURAL EFFUSION Pl help me with the exact...

doctor1 MD

My son (10yrs,40kg)had high fever since last 4days. Initially had sore throat , fever comes with body ache . No vomiting, nausea, for last two days frequently and magnitude of fever increased. Fever goes up to 102 and comes after every 3hrs. I...